Alert archive / North Carolina / Small Craft Advisories in 2015

Small Craft Advisory 49, NWS Wilmington, NC

September 22, 2015

NWS Wilmington, NC issued this small craft advisory at Sep 22, 2015, 4:35 AM EDT. It was in force for 58 hr.

The area

The counties it named.

The facts

Issued
Sep 22, 2015, 4:35 AM EDT (08:35 UTC)
Expired
Sep 24, 2015, 2:57 PM EDT
In force
58 hr
Issued by
NWS Wilmington, NC

The text

As transmitted, in the capitals the NWS used until 2016.

411 
WHUS72 KILM 220835
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
435 AM EDT TUE SEP 22 2015

AMZ250-252-254-256-221700-
/O.NEW.KILM.SC.Y.0049.150922T0835Z-150924T1000Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
435 AM EDT TUE SEP 22 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EDT THURSDAY.

* WINDS...NORTH TO NORTHEAST WINDS AT 15 TO 25 KT WITH GUSTS UP TO
  30 KT THROUGH THE ADVISORY PERIOD.  

* SEAS...3 TO 7 FEET...UP TO 8 FEET OUTER WATERS OFF CAPE FEAR.
  WIND DRIVEN WAVES WILL DOMINATE THE SEAS...WITH PERIODS RANGING
  BETWEEN 5 AND 7 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEA OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

DOUGH
8 follow-up statements
433 
WHUS72 KILM 221808
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
208 PM EDT TUE SEP 22 2015



AMZ250-252-254-256-230300-
/O.CON.KILM.SC.Y.0049.000000T0000Z-150924T1000Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
208 PM EDT TUE SEP 22 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
THURSDAY...

* WINDS...NORTHEAST 15 TO 25 KT.

* SEAS...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEA OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
024 
WHUS72 KILM 230230
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
1030 PM EDT TUE SEP 22 2015

AMZ250-252-254-256-231030-
/O.CON.KILM.SC.Y.0049.000000T0000Z-150924T1000Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
1030 PM EDT TUE SEP 22 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
THURSDAY...

* WINDS...NORTHEAST 20 TO 25 KT WITH GUSTS TO 30 KT.

* SEAS...4 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEA OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

9
775 
WHUS72 KILM 230937
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
537 AM EDT WED SEP 23 2015

AMZ250-252-254-256-231600-
/O.EXT.KILM.SC.Y.0049.000000T0000Z-150924T2200Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
537 AM EDT WED SEP 23 2015

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EDT THURSDAY...

* WINDS...NORTH TO NORTHEAST 15 TO 25 KT...WITH GUSTS UP TO 30 KT. 

* SEAS...4 TO 7 FEET...EXCEPT UP TO 8 FT OFF CAPE FEAR AND OFF
  SOUTH SANTEE RIVER. WIND DRIVEN WAVES AND THE LIMITED NORTH BY
  NORTHEAST FETCH WILL KEEP PERIODS IN THE 5.5 TO 7.0 SECOND
  RANGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEA OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&




DOUGH



$$
654 
WHUS72 KILM 231628
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
1228 PM EDT WED SEP 23 2015



AMZ250-252-254-256-240300-
/O.CON.KILM.SC.Y.0049.000000T0000Z-150924T2200Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
1228 PM EDT WED SEP 23 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT
THURSDAY...

* WINDS...NORTHEAST 15 TO 25 KT.

* SEAS...4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEA OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&



$$
178 
WHUS72 KILM 240222
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
1022 PM EDT WED SEP 23 2015

AMZ250-252-254-256-241030-
/O.EXT.KILM.SC.Y.0049.000000T0000Z-150924T1800Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
1022 PM EDT WED SEP 23 2015

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM EDT THURSDAY...

* WINDS...NORTHEAST 20 TO 30 KT.

* SEAS...4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEA OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

9
250 
WHUS72 KILM 240813
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
413 AM EDT THU SEP 24 2015

AMZ250-252-254-256-241800-
/O.CON.KILM.SC.Y.0049.000000T0000Z-150924T1800Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
413 AM EDT THU SEP 24 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

* WINDS...NORTHEAST 20 TO 25 KT.

* SEAS...4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEA OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
390 
WHUS72 KILM 241348
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
948 AM EDT THU SEP 24 2015

AMZ250-252-254-256-242100-
/O.EXT.KILM.SC.Y.0049.000000T0000Z-150924T2100Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
948 AM EDT THU SEP 24 2015

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

* WINDS...NORTHEAST 15 TO 25 KT DECREASING TO 15 TO 20 KT BY LATE
  AFTERNOON.

* SEAS...4 TO 6 FEET SUBSIDING TO 4 TO 5 FEET LATE IN THE DAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEA OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

7
256 
WHUS72 KILM 241857
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
257 PM EDT THU SEP 24 2015


AMZ250-252-254-256-242000-
/O.CAN.KILM.SC.Y.0049.000000T0000Z-150924T2100Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
257 PM EDT THU SEP 24 2015

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS CANCELLED THE
SMALL CRAFT ADVISORY.

THE WINDS AND SEAS HAVE DECREASED BELOW SMALL CRAFT ADVISORY
CONDITIONS THUS THE ADVISORY HAS BEEN CANCELLED.

$$

7

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this small craft advisory went out at Sep 22, 1:58 AM EDT, 2 hours 37 minutes earlier.

Area forecast discussion, Sep 22, 1:58 AM EDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
158 AM EDT TUE SEP 22 2015

.SYNOPSIS...
STRONG HIGH PRESSURE CENTERED NORTH OF THE AREA...WILL CONTINUE TO
RIDGE SOUTHWARD ACROSS THE CAROLINAS THROUGHOUT THE WORK-WEEK AND
INTO THE UPCOMING WEEKEND. AT THE SAME TIME...WEAK TO MODERATE
LOW PRESSURE OFFSHORE FROM THE CAROLINAS...WILL MEANDER ACROSS
THESE ATLANTIC WATERS THROUGH FRIDAY...WITH ITS CLOSEST APPROACH
TO THE COAST LATE THIS WEEK OR WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
AS OF 1030 PM MONDAY...SOME PRETTY IMPRESSIVE RAINFALL EARLIER
THIS EVENING OVER WESTERN DARLINGTON COUNTY...BUT MOST OF IT FELL
OVER SWAMPLAND SO THERE WERE NO IMPACTS. RAINFALL HAS SLACKENED
AND SEE NO IMMEDIATE FLOODING THREATS. NO CHANGES NEEDED TO THE
FORECAST OTHER THAN TO TWEAK POP GRIDS. PREVIOUS DISCUSSION
FOLLOWS:

OTHER THAN THUNDERSTORM ACTIVITY OVER WESTERN DARLINGTON COUNTY
WE HAVE LITTLE IN THE WAY OF WEATHER THIS EVENING. EARLIER
ISOLATED SHOWERS STREWN THROUGHOUT THE AREA HAVE FADED WITH LOSS
OF DIURNAL HEATING. RETAINING SLIGHT CHANCE POPS OVERNIGHT THOUGH
BASED ON LATEST GUIDANCE WHICH SHOW INCREASING MOISTURE AND A
SERIES OF UPPER LEVEL DISTURBANCES IMPINGING UPON THE AREA. HAVE
TWEAKED GRIDS TO BETTER LOCALIZE POPS BUT HAVE MADE NO REAL
SUBSTANTIAL CHANGES TO THE FORECAST. PREVIOUS DISCUSSION FROM THIS
AFTERNOON FOLLOWS:

THE COASTAL CAROLINAS WILL REMAIN IN BETWEEN A WEDGE OF HIGH
PRESSURE OVER WESTERN NORTH CAROLINA AND LOW PRESSURE OVER OFF
SHORE ATLANTIC WATERS. THIS NARROW AXIS IN BETWEEN THE TWO SYSTEMS
WILL RUN UP THE SOUTHEAST COAST AS A DECAYING COLD FRONT/TROUGH
REMAINS DRAPED ACROSS SOUTH CAROLINA SOUTH OF LOCAL FORECAST AREA.
THE WEDGE WELL TO THE WEST WILL PRODUCE PLENTY OF LOW CLOUDS AND
LIGHT PCP WHILE THE LOW TO THE EAST WILL PRODUCE CONVECTION
RUNNING DOWN EAST OF THE LOCAL WATERS. THERE IS ALSO PLENTY OF MID
TO HIGH CLOUDS STREAMING OVER THE AREA FROM THE SOUTHWEST WINDS
ALOFT ON THE EASTERN SIDE OF MID TO UPPER TROUGH DIGGING DOWN WEST
OF AREA. THE VERY LOW CLOUDS SHOULD REMAIN MAINLY WEST OF LOCAL
FORECAST AREA WHERE BEST ISENTROPIC LIFT IS LOCATED.

THE WEAKENING FRONT TO TO THE S-SW OF AREA BISECTING SOUTH
CAROLINA WILL REMAIN A FOCUS FOR SOME LOW LEVEL CONVERGENCE AND
CONVECTIVE DEVELOPMENT THROUGH EARLY THIS EVENING. AS THE MID TO
UPPER TROUGH SHIFTS EAST THROUGH THE DAY...IT WILL ALSO PROVIDE
SOME ADDED LIFT AND SHOULD HELP TO ENHANCE SOME OF THE CONVECTION
ALONG THE LINGERING FRONT/TROUGH TO THE SOUTHWEST. THIS MAY
AFFECT THE I-95 CORRIDOR RUNNING UP NEAR FLORENCE AND SURROUNDING
VICINITY DUE TO THE SW STEERING FLOW. AT THE SAME TIME THE LOW TO
THE EAST WILL RETROGRADE WEST AND PUSH THE WEDGE FURTHER INLAND
AND SHOULD PUSH SOME DRIER AIR ON THE BACK SIDE OVER THE COASTAL
AREAS. OVERALL EXPECT PASSING MID TO HIGH CLOUDS THROUGH THIS
EVENING AS WELL AS STRATOCU AT THE LOW LEVELS IN A CONTINUED
MOIST ENVIRONMENT ACROSS THE AREA LATE WEEK AND INTO THE
WEEKEND...BRINGING AN INCREASED RISK FOR SHOWERS. DEWPOINTS IN
THE MID 60S AND TEMPS REACHING INTO THE MID 80S. WOULD NOT RULE
OUT A LOCALIZED SHWR BUT THINK MOST CONVECTION WILL REMAIN
SOUTHWEST OVER CENTRAL SOUTH CAROLINA WITH MORE IN THE WAY OF
DEBRIS CLOUDS STEAMING OVER WITH MIXED SUN AND CLOUDS THROUGH THE
DAY. TEMPS WILL REACH MID 80S OVER THE COASTAL PLAIN WITH
INTERMITTENT SUN HELPING THEM ALONG.

LOW WILL CONTINUE TO PUSH WEST FROM THE OFF SHORE ATLANTIC
WATERS. THIS WILL HELP TO TIGHTEN THE GRADIENT AND PRODUCE AN
INCREASE IN WINDS OVERNIGHT...MAINLY ALONG THE COAST...ESPECIALLY
COASTAL NC. EXPECT MOST SHWRS TO REMAIN EAST OVER THE WATERS AND
AREAS OF CLOUDS TO CONTINUE THROUGH THE NIGHT. TEMPS WILL DROP IN
THE MID 60S MOST PLACES ONCE AGAIN.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH WEDNESDAY NIGHT/...
AS OF 300 PM MONDAY...THE FORECAST FOR THE SHORT TERM REVOLVES
AROUND THE EVOLUTION OF THE MID LEVEL TROUGH ACROSS THE SOUTHEAST
THAT EVENTUALLY EVOLVES INTO A CUTOFF LOW BY THE END OF THE
PERIOD. WILL FOLLOW THE GFS FOR THIS PERIOD AS IT HAS SHOWN MORE
CONSISTENCY THAN OTHER GUIDANCE.

AT THE SURFACE LOW PRESSURE OFFSHORE WILL PUSH SOUTH AND WEST
APPROACHING THE SOUTH CAROLINA COAST LATE IN THE PERIOD. WEAK
FORCING (MAINLY LOW LEVEL SPEED CONVERGENCE) AND SOMEWHAT LIMITED
MOISTURE (PRECIPITABLE WATERS NEAR 1.5 INCHES) WILL LIMIT POPS FOR
TUESDAY AND FOR THE BETTER PART OF WEDNESDAY. POPS INCREASE LATE
WEDNESDAY INTO THURSDAY MORNING AS THE FLOW AROUND THE MID LEVEL
LOW (SOUTHEAST)ADVECTS RICHER MOISTURE INTO THE REGION.

THE NAM/MET NUMBERS CONTINUE TO BE MUCH WARMER WHEN COMPARED TO THE
GFS/MAV NUMBERS. ONCE AGAIN I FOLLOWED THE GFS AND THE MAV ALMOST
EXCLUSIVELY.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
AS OF 300 PM MONDAY...CONCERN THIS PERIOD CONTINUES TO BE THE
EVOLUTION OF AN UPPER LOW AND A SURFACE TROUGH - BOTH PROGGED TO
RETROGRADE WESTWARD BEFORE WEAKENING NEXT WEEK. LARGE RIDGE OF HIGH
PRESSURE ACROSS THE EASTERN HALF OF THE COUNTRY WILL TRAP A CLOSED
LOW ACROSS THE SOUTHEAST...AND THEN FORCE IT TO RETROGRADE SLOWLY TO
THE SW AS STEERING CURRENTS BECOME MINIMAL. BENEATH THIS FEATURE...A
SURFACE TROUGH WILL WORK BACK TOWARDS THE COAST AND LIKELY PUSH
ONSHORE FRI/SAT...PROVIDING THE AREA WITH THE BEST CHANCE FOR
SHOWERS. NOTE THAT THE ECM IS EXCEEDINGLY WET DURING THIS PERIOD AS
MOISTURE GETS FUNNELED RIGHT INTO THE EASTERN CAROLINAS...AIDED BY
A PWAT SURGE...THE SURFACE TROUGH...AND A WEAK BACK DOOR COLD FRONT
STALLING ACROSS THE AREA. THE GFS IS PREFERRED ATTM...WHICH STILL
CREATES SCATTERED TO MAYBE WIDESPREAD SHOWERS FRI/SAT...BUT THEN
WILL SHOW POP DECREASING AS THE BACK DOOR FRONT SAGS SOUTHWARD IN
RESPONSE TO A BUILDING WEDGE OF HIGH PRESSURE DOWN THE COAST.

AMPLE CLOUDINESS...PROLONGED ONSHORE FLOW...AND PERIODS OF SHOWERS
WILL KEEP HIGHS BELOW CLIMO FOR LATE SEPTEMBER...WITH MANY DAYS
PEAKING AT OR BELOW 80 DEGREES. AS THE WEDGE STRENGTHENS EARLY NEXT
WEEK HIGHS MAY BE EVEN COOLER. MINS WILL BE AT OR SLIGHTLY ABOVE
CLIMO HOWEVER THANKS TO RADIATIONAL COOLING BEING MINIMIZED.

&&

.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
AS OF 06Z...HAVE LEANED CLOSER TO A DRIER GFS MODEL RUN FOR THIS
FCST. CLOUDS TO CONTINUE ACROSS THE CWA AS MOISTURE STREAMS UP
THE EAST COAST FROM THE GULF AND ATLANTIC. THIS IN RESPONSE TO
MID- UPPER LEVEL TROFFING EXTENDING ACROSS THE EAST COAST. AT THE
SAME TIME...A SFC COLD FRONT DROPPING SOUTHWARD...HAS PUSHED
ACROSS THE FA LATE MONDAY. IN ITS WAKE...STRONG HIGH PRESSURE
CENTERED OVER NEW ENGLAND...WILL RIDGE SOUTHWARD ACROSS THE
CAROLINAS THROUGH THE MID-LATE WEEK PERIOD. AT THE SAME
TIME...WEAK LOW PRESSURE OFFSHORE FROM THE CAROLINAS...WILL
MEANDER IN THESE ATLANTIC WATERS THROUGH THE MID-LATE WEEK PERIOD.

WITH ALL THIS SAID...EXPECT CLOUDINESS AT DIFFERENT LEVELS THRUOUT
THE 24HR 06Z ISSUANCE PERIOD. PERIODS OF MVFR...POSSIBLY
IFR FROM LOW STRATUS...WILL OCCUR IN THE 5 HR WINDOW CENTERED
AROUND SUNRISE THIS MORNING. FOR THE COASTAL TERMS...HAVE PLACE
VCNTY SHRA FOR THIS AFTN AND EVENING. THIS DUE TO ANY PCPN
ASSOCIATED WITH THE OFFSHORE LOW REACHING THE FA. WITH MODELS
INDICATING NVA OR SUBSIDENCE ALOFT...THIS WILL LIKELY PREVENT ANY
DEEP CONVECTION FROM DEVELOPING ACROSS THE FA.

THE MAIN FORECAST ISSUE WILL BE A STRONG SFC PRESSURE GRADIENT
DEVELOPING ACROSS THE CAROLINAS...RESULTING FROM THE 2
AFOREMENTIONED WX FEATURES AFFECTING THE FA. WILL BE LOOKING AT
360-030 WIND DIRECTIONS...INCREASING TO 10-15 KT INLAND AFTER
DAYBREAK...10-20 KT WITH GUSTS UP TO 25 KT ALONG THE IMMEDIATE
COAST...ALSO AFTER DAYBREAK.

EXTENDED OUTLOOK...INCREASING CHANCES OF MVFR/IFR CEILINGS AND
VSBY WEDNESDAY AND THURSDAY DUE TO INCREASING CHANCES OF
SHOWERS/ISOLATED THUNDERSTORMS. MAINLY VFR FRIDAY.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 1030 PM MONDAY...LATEST OBS SHOW NE WINDS INCREASING A BIT
AT AROUND 15 KTS WITH 3 TO 4 FT SEAS. STILL EXPECTING WINDS TO
CONTINUE TO INCREASE OVERNIGHT AS THE PRESSURE GRADIENT TIGHTENS.
LATEST DATA STILL SHOWS WINDS AND SEAS WILL REMAIN BELOW ADVISORY
CRITERIA. RELEVANT PORTION OF PREVIOUS DISCUSSION FOLLOWS:

AREA WATERS REMAIN IN BETWEEN LOW TO THE EAST AND HIGH PRESSURE
RIDGING DOWN OVER INLAND NORTH CAROLINA. AS THIS LOW RETROGRADES
WESTWARD TOWARD THE COAST THROUGH TONIGHT THE GRADIENT WILL
TIGHTEN AND EXPECT AN INCREASE IN N-NE WINDS.

MARINE CONDITIONS WILL BEGIN TO DETERIORATE TONIGHT FROM THE NORTH
AS THE PRESSURE GRADIENT TIGHTENS...INCREASING UP TO 15 TO 20
KTS. LOOKS LIKE SEAS WILL REMAIN JUST BELOW EXERCISE CAUTION
CRITERIA THROUGH TONIGHT.

SHOWERS ARE APT TO INCREASE TONIGHT AS A SURFACE LOW POSITIONED
WELL OFFSHORE OF CAPE FEAR BEGINS TO SPIN BACK TOWARD LAND TOWARD
THE NW. COULD SEE SOME 5 FOOT SEAS TOWARDS MORNING ACROSS THE
NORTHERN OUTER WATERS .

SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
AS OF 300 PM MONDAY...WITH LOW PRESSURE MOVING IN CLOSE
PROXIMITY TO THE COAST AND A HIGH PRESSURE AXIS INLAND...THE
GRADIENT WILL BE INTENSIFIED THROUGH THE PERIOD. THIS CALLS FOR
NORTHEAST WINDS OF 15- 20 KNOTS BASICALLY THROUGH THE PERIOD. AT
TIMES SUSTAINED WINDS WILL ECLIPSE THIS RANGE MORE LIKELY LATER
WEDNESDAY. THE GFS NUMERICAL GUIDANCE IS SHOWING SUSTAINED VALUES
AROUND 30 KNOTS FOR THIS TIME...SEEMS A BIT STRONG FOR NOW BUT
BEARS MONITORING. THE LATEST RUN OF THE SWAN MODEL SHOWS SEAS OF
3-5 FEET FOR A GOOD PART OF THE PERIOD STARTING LATER TOMORROW.
FOR NOW WILL NOT RAISE A SMALL CRAFT ADVISORY BUT WITH ONLY SUBTLE
CHANGES A HEADLINE COULD BE WARRANTED.

LONG TERM /THURSDAY THROUGH SATURDAY/...
AS OF 300 PM MONDAY...COASTAL TROUGH WILL RETROGRADE TOWARDS THE
COAST AND POSSIBLY MOVE ONSHORE FRIDAY...BEFORE A BACK DOOR TYPE
FRONT DROPS SOUTHWARD ACROSS THE WATERS ON SATURDAY. THIS WILL
MAINTAIN THE PROLONGED NE FLOW ACROSS THE WATERS...BUT WITH LOWER
SPEEDS FRIDAY AS THE GRADIENT WEAKENS IN THE IMMEDIATE VICINITY OF
THE TROUGH. SPEEDS THURSDAY AND SATURDAY WILL BE AROUND 15 KTS...BUT
WILL FALL TO LESS THAN 10 KTS FRIDAY. AN SCA MAY BE NEEDED EARLY
THURSDAY AS RESIDUAL 6 FTERS REMAIN FROM WEDNESDAY...BUT WAVE
HEIGHTS WILL FALL INTO FRIDAY TO 2-3 FT...BEFORE RISING AGAIN
TO 3-4 FT SATURDAY THANKS TO THE RETURN OF THE NE SURGE.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...NONE.

&&

SYNOPSIS...SHK
NEAR TERM...REK/SHK
SHORT TERM...JDW
LONG TERM...JDW
AVIATION...DCH/MAC
Hazardous weather outlook, Sep 21, 4:17 PM EDT, 12 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
417 PM EDT MON SEP 21 2015

NCZ087-096-099-105-107-109-110-SCZ017-023-024-032-033-039-053>056-
222030-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER-
INLAND BRUNSWICK-COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-
FLORENCE-MARION-WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-
INLAND GEORGETOWN-COASTAL GEORGETOWN-
417 PM EDT MON SEP 21 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ106-108-222030-
COASTAL PENDER-COASTAL NEW HANOVER-
417 PM EDT MON SEP 21 2015

...MODERATE RISK OF RIP CURRENTS IN EFFECT FROM TUESDAY MORNING
THROUGH TUESDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK OF RIP CURRENTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-254-256-222030-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
417 PM EDT MON SEP 21 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SMALL CRAFT ADVISORY CONDITIONS LIKELY TUESDAY THROUGH EARLY
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Small Craft Advisories in North Carolina, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.